Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

60 years old. Taking xanax 0.25mg and celexa 80mg. Any chances of heart disease?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Thu, 24 Jan 2013 in Medicines and Side Effects
Question: I am on Celexa, generic, at 80mg. I take two 40mg every morning. I wasn't too worried until I read the FDA about anyone over 60 should not take high doses. I, also, take 0.25mg of Xanax as needed. I tried the lower doses of Celexa and it did not seem to help. Maybe I did not give it enough time. I talked w/the doctors office and she said to continue the 80mg and we will talk about it on my next visit which is a few months away. I'm just scared. I don't want any heart problems. Do you know of others who take this amount of Celexa. Thanks
doctor
Answered by Dr. Srikanth Reddy 20 minutes later
Hello,
Thanks for choosing health care magic for posting your query.
I am afraid but your concerns are fully justified. Celexa (Citalopram) maximum adult dosage in most of the guidelines has been reduced to 40 mg/day from the earlier value of 60 mg/day. Moreover above 60 yrs and especially who have a cardiac problem or those on QT prolonging drug, the dose should not exceed 20mg/day.
Now with this information, your 80 mg/day citalopram is way higher than recomended especially if you have a diagnosed cardiopathy.
But please understand that there is no need to panic. Although these are guidelines specified dosage, a very small percentage of people have any cardiac problem with such high dosage. Moreover stopping these drugs at this high dosage will cause further withdrawal side-effects.
I suggest that you should change your psychiatrist and take a second opinion and reduce your citalopram dosage. In case citalopram does give you relief, then you should be switched to some other anti depressant.
Try adding cognitive behavioural therapy and exercises to your current treatment and you will surely benefit.
Hope I am able to solve your query.
I will be happy to help you if you need any further clarifications.
In case you are satisfied by the answer, you can close the query and rate the answer and write a review if possible.
In future if you want a direct and detailed discussion about your problems, you can contact me on the following link:
WWW.WWWW.WW Wish you good health!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy 26 hours later
Thank you for your very helpful advice.

What is the difference between Lexapro and Celexa?

I told the doctor I had taken Lexapro in the past and it worked. She said, Celexa was the same thing and prescribed it.

I diffently will see about getting on a lower dose of Celexa or some other anti depressant. I just don't feel comfortable with it.

Thank You,
doctor
Answered by Dr. Srikanth Reddy 5 hours later
Hello,
Celexa is Citalopram.
Citalopram has two enantiomers (R) and (S).
They observed that (S) enantiomer was the one which was producing the benefit in depression. So they isolated the (S) enantiomer and named it as Escitalopram also called as Lexapro.
More or less they are equally effective, Lexapro is newer and is a derivative of Celexa.
Nice to know that you unederstood the need for reduction of dosage.
Hope I am able to solve your query.
I will be happy to help you if you need any further clarifications.
If you are satisfied by the answer, you can close the query and rate it accordingly and provide a review if possible.
In future You can contact me directly on this link as well:
WWW.WWWW.WW
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy 19 hours later
My Cardiologist that I saw today, 6 mo ck up showed on the ekg that I did have high P QT and advised not to take Celexa. I called my doctor and ask to slowly come off of Celexa. She had her asst to call and tell me how to slowly go off, but, would not call me anything else in to try. She said to see how I did off Celexa first. I have been on depression meds a long time. I don't want to not take any. I am going to look for another doctor, I guess.
Would Lexapro have the same kind of problems about the heart as Celexa. I use to take Lexapro. I know they are in the same family.
Any advice on meds. I know that is a hard question to answer just thru this discussion.
Thank you for the advice you gave to me. It was good.
doctor
Answered by Dr. Srikanth Reddy 4 hours later
Hello,
Lexapro is relatively safe when you have QT related problem. It is quite safe if taken in appropriate doses. Not to exceed 20 mg in any case.
Also consider exercises and cognitive behavioural therapy trained to you by your therapist. It has a good effect with literally no side-effect.
Hope I am able to solve your query.

In case you are satisfied by the answer, you can close the query and rate the answer and write a review if possible.
I will be happy to help you if you need any further clarifications.
In future if you want a direct and detailed discussion about your problems, you can contact me on the following link:
WWW.WWWW.WW Wish you good health!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Escitalopram oxalate

doctor1 MD

Hello Dr, I am a 34 year old married man with a 4 year kid and a successful professional career. I was diagnosed with Generalized Anxiety Disorder and my condition was relatively severe during XXXXXXX 2016 period. There has been some improvement...

doctor1 MD

I have been wearing a fitbit for about 3years and according to it, I don't get more than 4 hours of sleep a night. As a RN myself, I am skeptical, however the restlessness that it logs is astounding. My family has witnessed my tossing and turning...

doctor1 MD

Hello - I have been taking Escitalopram Oxalate 10 mg & Trazadone Hcl 50 mg for several years for sleeplesness, and want to wean myself off of them. I have read recently of their long-term negative effects. How can I safely stop taking them?

doctor1 MD

HI, I have been taking: Escitalopram oxalate 10 mg in the morning and trazo-done 50mg (but I break them in half) at night. After 7 weeks my doctor prescribed Bupropion hydrochloride extended-release (XL) 150 mg to take in the morning. I took Bupropion 2 day in a row then stopped, because I injured my ankle and was given a 2 week supply of Hydroco/acetaminop 325mg (which I also only take half every 6 hours). I m a little (a lot) concerned about the interactions between all the drugs. what should I take or not take? Also, I m a moderate social drinker. Should I not drink while taking any of these medications. Thanks.

doctor1 MD

Dear Sir I am 37 years old and I have depression for last 10 years.And nerves of my head get stressed.Currently I am taking following medecines- 1. Tab. Duzela -30 mg ( Containing Duloxetine Hydrochloride) one in the morning and one in night 2 tab.Lithosun- SR ( Lithium Carbonate-400 mg) one in the morning and one in night 3 Tab. Mirtaz -15 ( mirtazapine -15 mg) one in the night 4.Tab. Lametec -50 mg ( lamotrigine-50 mg) one in morning and one in night 5 Tab. Cipralex-10 ( containing- Escitalopram Oxalate -10 mg) one tab in the morning Pl. suggest me

doctor1 MD

Hi, Im taking lexapro,concerta and I just started abilify.. I do not want to take lexapro anymore,because of the fact I have no sex drive. can I just take concerta and abilify? concerta hepls me the most with focus ,energy and mood, not sur about abilify yet. just started it. I want to give it time to work.

doctor1 MD

hi ......iam 22 year old.....and from two year iam suffering from headache and then i consult with neurophysician....and according to him i have a disease by name... type a personality panic attack (brilliant student) and he give me just single tablet cipralex ...for 3 month.......and now iam feeling well but again little bit feeling same condition.......please give me some idea ehat should i do